I have bronchitis and was prescribed the above drugs. I took them at bedtime and just awoke suddenly 3 hrs later and had no breath and could not speak or yell for help. I felt like my airway was blocked.
I have never had an allergic reaction, and it is 3:00 am here - and I am afraid to go back to sleep - for fear it will happen again. Is this a side effect or allergic reaction? I called the hospital and they said since I was speaking now, I was all right and to take the medicine when someone can oversee it.
I never want to experience that again - and have left a message for my doctor to call me in the morning.
Is this a side effect - to have your breathing impaired. I took one teaspoon as directed.
Hi, welcome to the forum, your history is suggestive of that you are having drug allergy to hydrocodone or levaquin. Some patients have reported to have itching (in more than 10%), rash and development of hives. You are having bronchospasm which is secondary to release of histamine in the body.
The possibilities for allergy are due to presence of Phenanthrene in opioids. You can even develop hypersensitivity reactions to other phenanthrene derivative opioid agonists (codeine, hydrocodone, hydromorphone, levorphanol, oxycodone, oxymorphone).
From history it is difficult to point out offending drug. Subsequent exposure can be life threatening. Hence, future exposure to such drugs should be avoided. Take care and regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.